Alert archive / Mississippi / Wind Advisories in 2025
Wind Advisory 4, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Mar 5, 2025, 2:58 AM CST for 47 counties in Mississippi; Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2025, 2:58 AM CST (08:58 UTC)
- Expired
- Mar 5, 2025, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -177 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
450 WWUS74 KJAN 050858 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 258 AM CST Wed Mar 5 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051700- /O.NEW.KJAN.WI.Y.0004.250305T0858Z-250306T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Oak Grove, Union, Wesson, Waterproof, Bastrop, Winona, Carrollton, Pickens, Carthage, Ruleville, Natchez, Weir, Raleigh, Macon, Isola, Richland, Quitman, Purvis, Fayette, Hattiesburg, Rolling Fork, Harrisonburg, Pearl, Dermott, Jonesville, Greenville, North Carrollton, Vaiden, Belzoni, Scooba, Greenwood, Roxie, Rayville, Crossett, De Kalb, Lake Providence, Vicksburg, Decatur, Conehatta, Brooksville, Epps, Grenada, Morton, Lumberton, Cleveland, Bay Springs, Tchula, Forest, Hazlehurst, Newton, Goodman, Starkville, Kosciusko, Yazoo City, Meridian, Crystal Springs, Eudora, Mayersville, New Hebron, Lexington, Tallulah, Stonewall, Ackerman, Winnsboro, Bude, Shubuta, Mathiston, Canton, Heidelberg, Hamburg, Madison, Columbus, Eupora, Louisville, Philadelphia, Collins, Pearl River, Durant, Lake Village, West Point, Anguilla, Delhi, Mendenhall, Prentiss, Brookhaven, Bassfield, Laurel, Monticello, Brandon, Mount Olive, Meadville, West Crossett, Ferriday, North Crossett, St. Joseph, Vidalia, West Hattiesburg, Newellton, Ridgeland, Jackson, Indianola, Magee, West Ferriday, Taylorsville, Columbia, and Port Gibson 258 AM CST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northeast, northwest, south central, southeast, southwest, and west central Mississippi. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 86
1 follow-up statement
293 WWUS74 KJAN 051636 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1036 AM CST Wed Mar 5 2025 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 060000- /O.CON.KJAN.WI.Y.0004.000000T0000Z-250306T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Quitman, Magee, West Ferriday, North Carrollton, Mayersville, Fayette, Waterproof, Decatur, Richland, Hamburg, Brookhaven, North Crossett, Morton, Epps, Heidelberg, Columbia, Meadville, Hazlehurst, Monticello, Belzoni, Lexington, Mathiston, Yazoo City, Weir, Taylorsville, Crossett, Vicksburg, Oak Grove, Winona, Meridian, Mount Olive, Brooksville, Canton, Wesson, Laurel, Rolling Fork, St. Joseph, Pearl River, Hattiesburg, Lake Providence, Eudora, Mendenhall, Greenwood, Bassfield, Stonewall, Harrisonburg, Ackerman, Crystal Springs, Shubuta, Newellton, Vidalia, Lumberton, Cleveland, Forest, Philadelphia, Kosciusko, Durant, Natchez, Carthage, Pearl, Brandon, West Hattiesburg, Indianola, Isola, Pickens, Bude, Dermott, Goodman, Vaiden, West Point, Greenville, De Kalb, Rayville, Ruleville, Columbus, Bay Springs, Scooba, Louisville, Ridgeland, Ferriday, Winnsboro, Anguilla, Bastrop, Lake Village, Purvis, Port Gibson, Carrollton, New Hebron, Newton, Macon, Jonesville, Grenada, West Crossett, Collins, Prentiss, Tallulah, Eupora, Madison, Starkville, Conehatta, Union, Jackson, Roxie, Raleigh, Tchula, and Delhi 1036 AM CST Wed Mar 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northeast, northwest, south central, southeast, southwest, and west central Mississippi. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ EC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 4, 10:55 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 4, 10:55 PM CST, 4 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1055 PM CST Tue Mar 4 2025 ...New AVIATION... .MESOSCALE UPDATE... Issued at 926 PM CST Tue Mar 4 2025 Areawide, all watches and warnings have been allowed to expire. The squall line has progressed east out of our area, leaving behind some weak showers across the eastern periphery. Skies have mostly cleared across the area with only minimal high clouds left across the east. Post frontal winds will die down slightly, however gusty gradient winds are expected to last through Wednesday with sustained winds 20-25 mph and gusts up to 30-40 mph. Overnight low temperatures are expected to cool into the mid 40s areawide. In addition no dense fog is expected heading into tomorrow morning./KP/ && .DISCUSSION... Issued at 251 PM CST Tue Mar 4 2025 Remainder of the afternoon through Friday: The squall line and associated severe weather threat will be exiting eastern portions of the area by about nightfall. Any tornado threat seems to be getting more confined to locations along and south of the Highway 84 corridor in the lower Pinebelt region where surface dewpoint temperatures have reached the mid 60s. Behind the front, gradient wind speeds are much tamer with a lull that should continue until later tonight into early Wednesday morning when a strong cold advection pattern will develop. A limited wind threat graphic will be needed for Wednesday, and considerable stratus will keep temperatures from climbing much making for a chilly day, especially over northeast portions of the area where readings will struggle to rise above 50. Wednesday night will be the coldest of the week with lows dropping well into the 30s at most locations, including the potential for a light freeze over north central into northeast MS. Thereafter, seasonably cool and dry conditions will continue Thu-Thu night with significantly milder temperatures returning Friday in a quickly developing warm advection pattern. The weekend into early next week: The next significant shortwave trough will approach the area as we begin the weekend and bring our next rain chances Saturday/Saturday night. Given the increased dominance from the polar stream, this system will not bring a severe weather threat, and rainfall will be less than an a inch on average. Temperatures will cool back down following the system, but they shouldn't get much lower than climatological normals. /EC/ && .AVIATION... (06Z TAFS) Issued at 1055 PM CST Tue Mar 4 2025 Southerly winds will shift gradually southwest to westerly through tomorrow. Gusty winds will continue, sustained up to 20-25mph & gusts up to 30mph at times. Some low level wind shear will persist around 30-40kts through around 05/09-12Z Wednesday. MVFR stratus will move in central to northern TAF sites around 05/09-12Z Wednesday & persist until 05/15-20Z (i.e. GLH on the earlier side around 05/15Z & HKS, JAN, MEI to GTR on the later side around 05/17-20Z). Winds will subside around 05/00-02Z Thursday. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 46 55 36 60 / 40 0 0 0 Meridian 47 55 35 60 / 90 0 0 0 Vicksburg 46 57 34 60 / 10 0 0 0 Hattiesburg 49 65 37 65 / 80 0 0 0 Natchez 46 60 36 63 / 10 0 0 0 Greenville 45 54 34 55 / 10 0 0 0 Greenwood 46 52 33 57 / 40 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && KP/EC/DC
In the hours before
Local storm report, Mar 4, 9:29 PM CST, 5 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
929 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg 1 N Meridian 32.38N 88.70W
03/04/2025 Lauderdale MS Broadcast Media
Large tree downed in front of house on
Poplar Springs Drive, between 23rd and 24th
Street.
&&
DCLocal storm report, Mar 5, 1:56 AM CST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
156 AM CST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM Non-Tstm Wnd Dmg 3 E De Soto 31.97N 88.67W
03/04/2025 Clarke MS Fire Dept/Rescue
Power lines were downed, sparking a woods
fire along CR 690.
&&
DLLocal storm report, Mar 5, 1:59 AM CST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
159 AM CST Wed Mar 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Non-Tstm Wnd Dmg Quitman 32.04N 88.73W
03/04/2025 Clarke MS Public
Multiple trees and powerlines downed across
Clarke County due to gradient wind.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:02 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 59 min |
| Mar 4, 6:12 PM CST | Special Weather Statement | JAN | Lowndes, Noxubee | 48 min |
| Mar 4, 6:19 PM CST | Tornado Warning | JAN | Clarke | 30 min |
| Mar 4, 9:54 PM CST | River Flood Warning | JAN | Leake | 47 hr |
Nearby
Wind Advisories in Mississippi, 2025Wind Advisories in Louisiana, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.